Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 15, 2014, 2:21 PM EDT for Edgecombe County, Wayne County, Wilson County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 15, 2014, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2334 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WWUS82 KRAH 151821
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT TUE JUL 15 2014
NCZ028-043-078-151900-
WAYNE-WILSON-EDGECOMBE-
221 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN WAYNE...
WILSON AND SOUTHERN EDGECOMBE COUNTIES UNTIL 300 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 16 MILES NORTH OF GOLDSBORO...
MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE DEVELOPING OVER
WILSON COUNTY AND EASTERN WAYNE COUNTY.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THESE STORMS WILL ALSO PRODUCE FREQUENT
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...TARBORO...WILSON...ELM CITY...FREMONT...WALNUT CREEK...
PRINCEVILLE...PINETOPS...LUCAMA AND STANTONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3557 7782 3543 7783 3539 7780 3532 7783
3524 7801 3553 7809 3558 7807 3560 7811
3573 7815 3601 7741 3590 7734
TIME...MOT...LOC 1820Z 251DEG 21KT 3560 7788
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT TUE JUL 15 2014 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH TONIGHT. COOLER...DRY HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK. && .NEAR TERM /TONIGHT/... AS OF 210 PM TUESDAY... ACTIVITY IS FIRING IN ALL QUADRANTS AND WILL BE INCREASING COVERAGE THROUGH THE AFTERNOON AS DEVELOPING CONVECTION ENCOUNTERS INCREASINGLY SUPPORTIVE MID AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER TROF OVER THE GREAT LAKES. STRONG INSTABILITY (MUCAPE >3K JOULES) AND THE MOISTURE-PRIMED ATMOSPHERE IS CONDUCIVE TO FREQUENT LIGHTNING AS WELL AS THE CHANCE OF A FEW STORMS PRODUCING SEVERE DOWNBURST WINDS. A STRONGER SURGE IS EXPECTED AS THE COLD FRONT MERGES INTO THE LEE TROF OVER CENTRAL NC THIS AFTERNOON AND PROGRESSES EAST THROUGH EARLY TONIGHT. THIS SURGE WILL SUPPORT A LINE OR LINES OF STRONGER STORMS...POTENTIALLY PRODUCING DAMAGING WIND GUSTS...IN THE TRIAD AROUND 400 PM AND MOVING EAST TO THE TRIANGLE AROUND 800 PM. TRAINING STORMS COULD PRODUCE UP TO 2 INCHES OF RAIN WITHIN AN HOURS TIME...WHICH WOULD POTENTIALLY CAUSE MINOR FLASH FLOODING...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS. STORMS WILL WEAKEN WITH LOSS OF INSOLATION...TAPERING OFF MORE RAPIDLY IN THE TRIAD AS THE JUXTAPOSITIONED DYANAMICS SHIFT FOCUS FURTHER EAST. STORMS WILL BE DIMINISHING IN THE TRIANGLE AND POINTS EAST TOWARDS MIDNIGHT. HOWEVER...SHOWERS AND ISOLATED STORMS ARE POSSIBLE...ESPECIALLY IN THE EAST...THROUGH MORNING. && .SHORT TERM /WEDNESDAY/... AS OF 206 AM TUESDAY... WEDNESDAY WILL TURN MUCH DRIER ACROSS THE PIEDMONT... THE POSITION OF THE ACTUAL SURFACE FRONT IS STILL FORECAST TO BE EAST OF OUR REGION AT 12Z/WED... BUT STALL NEAR THE COAST THROUGH THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE ONGOING... BUT SHIFTING EAST OF THE COASTAL PLAIN BY 12Z-15Z/WED. THE CURRENT POP TAPERING OFF FROM THE WEST EARLY WEDNESDAY LOOKS GOOD. ANY ADDITIONAL ACTIVITY IS EXPECTED TO BE MOSTLY CONFINED TO THE COASTAL AREA LATER WEDNESDAY. HIGHS RETURN INTO THE 80S DURING THE AFTERNOON AS PARTLY SUNNY SKIES RETURN. THE MOST NOTABLE ASPECT OF THE WEATHER DAY WILL BE THE LOWERING DEW POINTS/RELATIVE HUMIDITY VALUES IN THE NW PIEDMONT. MOST PROJECTIONS INDICATE UPPER 40S TO LOWER 50S DEW POINTS FOR WEDNESDAY AFTERNOON IN THE NW PART OF THE PIEDMONT INCLUDING THE TRIAD. THIS WOULD BE A VERY UNUSUALLY DRY EPISODE... WITH PRECIPITABLE WATER VALUES LIKELY NEARING RECORD LOWS FOR JULY. ALL THIS REALLY MEANS WILL BE COMFORT TO THE BODY EVEN WITH TEMPERATURES IN THE 80S. THIS COMFORT WILL BE SLOWER TO ARRIVE DOWN EAST... AND EVEN WHEN THE DRY AIR REACHES GOLDSBORO AND WILSON... IT WILL NOT BE NEARLY AS COMFORTABLE AS IN THE NW PIEDMONT... AS EVIDENCE BY THE FORECAST DEW POINTS ONLY FALLING INTO THE MID 60S AT GOLDSBORO AND WILSON (THURSDAY). && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... AS OF 158 AM TUESDAY... THE WELL ADVERTISED MID/UPPER TROUGH IS STILL ON TARGET TO DELIVER MUCH COOLER AND DRIER AIR EVEN INTO NC FOR MID-JULY... TAKING TEMPERATURES TO 5-8 DEGREES BELOW NORMAL ON AVERAGE WED-FRI. THE POSITION OF THE ACTUAL SURFACE FRONT IS STILL FORECAST TO BE EAST OF OUR REGION AT 12Z/WED... BUT STALL NEAR THE COAST THROUGH THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE ONGOING... BUT SHIFTING EAST OF THE COASTAL PLAIN BY 12Z-15Z/WED. ANY ADDITIONAL ACTIVITY IS EXPECTED TO BE MOSTLY CONFINED TO THE COASTAL AREA LATER WEDNESDAY. THE FRONT SHOULD SAG TO NEAR CHS THU AND FRI THUS ALLOWING A MUCH DRIER AND STABLE AIR MASS TO ENGULF OUR REGION. LOWS IN THE LOWER TO MID 60S AND HIGHS IN THE LOWER TO MID 80S ARE EXPECTED UNTIL FRIDAY WHEN HIGH TEMPS SHOULD WARM BACK INTO THE 85- 90 RANGE FRIDAY AFTERNOON. POP WILL BE LIMITED TO NEARLY NIL UNTIL LATE FRIDAY OR FRIDAY NIGHT WHEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAY RETURN. THE UPPER TROUGH IS FORECAST TO RELOAD OVER THE MISSISSIPPI VALLEY... WITH A DEVELOPING SW FLOW ALOFT OVER NC BY SAT-MON. THIS WILL BRING BACK DEEP MOISTURE AND WHEN COMBINED WITH ANOTHER LOW LEVEL BOUNDARY TO FOCUS LIFT... SHOWERS AND THUNDERSTORMS BECOME LIKELY. DAYTIME TEMPS OVER THE WEEKEND SHOULD BE HELD DOWN DUE TO THE INCREASED CLOUDS... SHOWERS AND STORMS. LOWS AT NIGHT 65-70. HIGHS SAT-SUN IN THE LOWER TO MID 80S... WARMING INTO THE MID AND UPPER 80S MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 210 PM TUESDAY... CONDITIONS WILL BE VFR OUTSIDE OF WIDESPREAD SHOWERS AND THUNDERSTORMS... WHICH WILL BE ACCOMPANIED BY MVFR OR BRIEFLY IFR CONDITIONS IN HEAVY RAIN. WHILE STORMS WILL BE SCATTERED ALL ACROSS CENTRAL NC...STRONGER STORMS ARE EXPECTED TO DEVELOP IN A LINE OR LINES AS A COLD FRONT PROGRESSES EAST OUT OF THE MOUNTAINS. THESE MORE ORGANIZED STORMS WILL REACH GSO/INT BETWEEN 19-23Z...AND POINTS EAST (RDU/FAY/RWI) BETWEEN 20-03Z. THEY WILL BE ACCOMPANIED BY WIND GUSTS TO 25 KNOTS...AND A FEW STORMS MAY PRODUCE GUSTS UP TO OR EXCEEDING 50 KNOTS. STRONGER CONVECTION WILL WANE AS THE FRONT PASSES..WITH STORMS DIMINISHING IN THE GSO/INT AREA BY AROUND 01Z...AND AT POINTS EAST BY 06Z. BRIEFLY VFR CONDITIONS IN SHOWERS AND ISOLATED THUNDERSTORMS COULD PERSIST...MAINLY IN THE EAST...THROUGH 12Z. SIMILARLY... PREVAILING WINDS OF LESS THAN 10 KNOTS WILL SHIFT TO WEST...THEN NORTHWEST AS THE FRONT MOVES THROUGH. LONG TERM: HIGH PRESSURE WITH DRY AND VFR CONDITIONS ARE EXPECTED BY MORNING WEDNESDAY IN THE WEST...AND BY MID DAY IN THE EAST. THESE VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY. THE CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION WILL INCREASE AGAIN LATE FRIDAY THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MLM NEAR TERM...MLM SHORT TERM...32 LONG TERM...32 AVIATION..MLM
Hazardous weather outlook, Jul 15, 12:20 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1220 PM EDT TUE JUL 15 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160745- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1220 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT... THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND SPREAD ACROSS CENTRAL AND EASTERN NORTH CAROLINA THROUGH THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD OF DAMAGING WIND GUSTS TO NEAR 60 MPH. THE MAIN THREAT OF SEVERE WEATHER SHOULD BE FROM 200 PM TO AROUND 500 PM IN THE NORTHWEST... AND BETWEEN 400 PM AND 900 PM IN THE CENTRAL AND EASTERN AREAS. THE THREAT OF SEVERE STORMS WILL RAPIDLY DIMINISH EARLY TONIGHT. SOME OF THE STORMS WILL DEVELOP IN LINES...WHICH WILL PRODUCE LOCALLY HEAVY RAIN RANGING UP TO 2 INCHES IN A SHORT TIME SPAN. THIS COULD CAUSE MINOR FLOODING...ESPECIALLY IN URBAN AREAS. THE MAIN AREA OF CONCERN FOR HEAVIER RAIN WILL BE FROM THE TRIANGLE AND ROXBORO AREAS EAST TO ROCKY MOUNT AND GOLDSBORO. IN ADDITION... REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. MLM/32
In the hours before
Special weather statement, Jul 15, 1:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
120 PM EDT TUE JUL 15 2014
NCZ089-151800-
SAMPSON-
120 PM EDT TUE JUL 15 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SAMPSON
COUNTY UNTIL 200 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLINTON TO
DULAH...AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3478 7843 3481 7845 3484 7849
3488 7851 3494 7858 3508 7855 3510 7817
3508 7816 3490 7815 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1720Z 253DEG 18KT 3501 7832 3406 7868
KRDSpecial weather statement, Jul 15, 1:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT TUE JUL 15 2014
NCZ021-038-151800-
FORSYTH-DAVIDSON-
121 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN FORSYTH AND
NORTHERN DAVIDSON COUNTIES UNTIL 200 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS NEAR
CLEMMONS...OR 11 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
LEWISVILLE...MIDWAY...ARCADIA...SEDGE GARDEN AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3606 8046 3618 8004 3588 8005 3582 8045
3583 8045 3583 8043 3585 8042 3584 8040
3585 8039 3587 8039 3588 8042 3589 8041
3589 8037 3593 8037 3596 8038 3599 8042
3601 8042 3604 8045 3605 8048
TIME...MOT...LOC 1720Z 252DEG 25KT 3595 8036
GIHSpecial weather statement, Jul 15, 1:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT TUE JUL 15 2014
NCZ089-151815-
SAMPSON-
159 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL SAMPSON
COUNTY UNTIL 215 PM EDT...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HARRELLS...OR 13 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
SAMPSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3476 7820 3493 7827 3498 7815 3490 7815
3477 7819
TIME...MOT...LOC 1758Z 249DEG 43KT 3487 7815
GIHSpecial weather statement, Jul 15, 2:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EDT TUE JUL 15 2014
NCZ078-089-151830-
WAYNE-SAMPSON-
202 PM EDT TUE JUL 15 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN WAYNE AND EASTERN SAMPSON COUNTIES UNTIL 230 PM EDT...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH NEARLY CONTINUOUS DEADLY LIGHTNIN
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MOUNT OLIVE TO
KELLY...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND EXCESSIVE LIGHTNING WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...MOUNT OLIVE...WALNUT CREEK...HARRELLS...GARLAND...TURKEY...
SEVEN SPRINGS...CLIFFS OF THE NEUSE STATE PARK AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3476 7841 3515 7832 3534 7783 3534 7782
3518 7783 3517 7793 3516 7797 3519 7802
3518 7807 3519 7816 3509 7817 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3455 7825
TIME...MOT...LOC 1801Z 257DEG 27KT 3506 7804 3449 7832
GIHSpecial weather statement, Jul 15, 2:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT TUE JUL 15 2014
NCZ043-078-151815-
WAYNE-WILSON-
205 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAYNE
AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF FREMONT...OR 13 MILES NORTHEAST
OF GOLDSBORO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANTONSBURG AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3557 7782 3546 7783 3546 7788 3560 7790
3567 7768
TIME...MOT...LOC 1805Z 261DEG 15KT 3555 7784
GIHSpecial weather statement, Jul 15, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT TUE JUL 15 2014
NCZ028-043-078-151900-
WAYNE-WILSON-EDGECOMBE-
221 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN WAYNE...
WILSON AND SOUTHERN EDGECOMBE COUNTIES UNTIL 300 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 16 MILES NORTH OF GOLDSBORO...
MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE DEVELOPING OVER
WILSON COUNTY AND EASTERN WAYNE COUNTY.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THESE STORMS WILL ALSO PRODUCE FREQUENT
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...TARBORO...WILSON...ELM CITY...FREMONT...WALNUT CREEK...
PRINCEVILLE...PINETOPS...LUCAMA AND STANTONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3557 7782 3543 7783 3539 7780 3532 7783
3524 7801 3553 7809 3558 7807 3560 7811
3573 7815 3601 7741 3590 7734
TIME...MOT...LOC 1820Z 251DEG 21KT 3560 7788
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:13 PM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jul 14, 8:53 PM EDT | Special Weather Statement | RAH | Wake | 37 min |
| Jul 15, 12:57 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 15, 1:20 PM EDT | Special Weather Statement | RAH | Sampson | 40 min |
| Jul 15, 1:21 PM EDT | Special Weather Statement | RAH | Forsyth | 39 min |
| Jul 15, 1:59 PM EDT | Special Weather Statement | RAH | Sampson | 16 min |
| Jul 15, 2:02 PM EDT | Special Weather Statement | RAH | Duplin | 28 min |
| Jul 15, 2:05 PM EDT | Special Weather Statement | RAH | Greene | 10 min |
| Jul 15, 2:37 PM EDT | Special Weather Statement | RAH | Harnett | 38 min |
| Jul 15, 2:43 PM EDT | Special Weather Statement | RAH | Durham, Granville | 47 min |
| Jul 15, 3:07 PM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Jul 15, 3:16 PM EDT | Special Weather Statement | RAH | Guilford | 44 min |
| Jul 15, 3:28 PM EDT | Special Weather Statement | RAH | Davidson | 62 min |
| Jul 15, 3:29 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 2 hr |
| Jul 15, 3:36 PM EDT | Special Weather Statement | RAH | Franklin | 39 min |
| Jul 15, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 47 min |
| Jul 15, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 37 min |
| Jul 15, 4:24 PM EDT | Special Weather Statement | RAH | Warren | 36 min |
| Jul 15, 4:27 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 3 hr |
| Jul 15, 4:28 PM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 15, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Person, Wake | 56 min |
| Jul 15, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 38 min |
| Jul 15, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Jul 15, 4:59 PM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jul 15, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 58 min |
| Jul 15, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 49 min |
| Jul 15, 5:45 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jul 15, 6:01 PM EDT | Special Weather Statement | RAH | Moore | 59 min |
| Jul 15, 6:06 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Wilson | 54 min |
| Jul 15, 7:14 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 61 min |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.